MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number TORFLEX 8.5F 63CM 45DEG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during the preparation of an ablation procedure to treat tachycardia, a torflex transseptal guiding sheath was selected for use.The sheath was opened on sterile table and once the valve was adjusted, the handle broke off.The stopcock was being handled for the first time when it broke off.There was no resistance experienced with the arm rotation and the valve itself broke off.Hence to resolve the issue, a new sheath was used and the procedure was completed successfully.No patient complications occurred.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
Supplemental report is being submitted for the investigation results (mdr aware date 10jan2024).The returned device was analyzed.During pre-decontamination test, it was noted that there was no resistance while maneuvering the broken stopcock.Flushing was successfully done and no other visible damaged noted.The vhx imaging testing confirming a break at the neck of the lever.During the manual manipulation, the stopcock was rotated and resistance was noted.It is not suspected that the resistance noted during rotation is the root cause as the same stopcock component is also used in various products.The reported allegation is confirmed based on the returned device, although in-housing testing confirmed that it was the lever that broke off the device as opposed to the "valve itself" as reported.
 
Event or Problem Description

Brand Name
TORFLEX TRANSSEPTAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17827751
Report Number2124215-2023-51413
Device Sequence Number20384806
Product Code DYB
UDI-Device Identifier00685447005391
UDI-Public00685447005391
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2026
Device Model NumberTORFLEX 8.5F 63CM 45DEG
Device Lot NumberTFFD120623
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown